Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

134 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Treatment for profuse discharge of tears from eye?

Answered by
Dr.
Dr. N. K. Misra

Ophthalmologist

Practicing since :1977

Answered : 1210 Questions

default
Posted on Wed, 16 Jan 2013 in Vision and Eye Disorders
Question: These are the present problems of my father-in-law's eyes:

1.Profuse discharge of tears mainly from right eyes.Aggravated by constant reading/writing or continuous reading/writing for half an hour or more and the vision becomes blurred.He is having this problem for the last about 10 years.

Treatments so far taken (Imphal):
i) For the first time, Dr.Yaima XXXXXXX Eye Specialist(Imphal) did the syringing to clear the blockade in the nerve of tears.Relieved for about 2/3 weeks but again started.
ii) Then another two Eye Specialist of Imphal treated with syringing at different time but the problem of discharge of tears continued.

Dated- 06/12/2011 (Rahman Hospital,Guwahati)
Dr XXXXXXX advised for constant use of glasses and convergence exercise. On his advice my father-in-law took the following medicines:
a) Winofit Cap- cap daily for 6 weeks.
b) Nasivion Nasal Spray- 2 times a day for one week.
c) Hatric (Levocetrizine 5mg)- 1 tab daily for 2 weeks.
d) Aqua tears Eye Drops- 1/2 drops, 3 times daily.
Much relief was there but couldn't cure the discharge of tears.Now the flowing of tears and blurring of vision are increasing. He's unable to do heavy reading or writing.He's however using spectacles.Please give me the right suggestion.

By profession he is an author, writing books (arabic)
doctor
Answered by Dr. N. K. Misra 20 hours later
Dear XXXXXXX
thanks for sending your query to us.
in case of such watering and discharge repeated syrings are probably not supposed to help.
since your father has been seen by meny doctors ,if there was any blockage syringing would have cleared it.
What is probably missing is that any doctor you see next should look for ectropion of punctum,which happens at this age.
At present what do you have to do is to put in anti biotic and lubricant eye drops and anti biotic ointment daily at bed time.
please do get back to me in case of further quries regarding your father.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. N. K. Misra 7 minutes later
Thanks a lot for your reply Dr. Misra, and the advice.
whether any surgical treatment require for complete cure for the same.
Regards, XXXXXXX
doctor
Answered by Dr. N. K. Misra 36 minutes later
Dear XXXXXXX

First of all we have to ensure wether the syringing was patent and he could feel the fluid in his throat. If he was able to feel it that means the passage was clear and there was no dacrocystitis. In case the passage was clear and there is no eversion of puncta that means no surgery is required.

If he was not able to feel the fluid in the throat that means the drainage channels are blocked and a surgery known as dacrocystorhinostomy(DCR) is to be done or an Endo DCR is to be performed through nose by an ENT surgeon.

Please tell me if the fluid was able to pass into the throat so that i can guide you further.

Regards,

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. N. K. Misra 54 minutes later
Hello Dr. Misra, I sincerely thank you for your reply regarding my follow-up queries.

The fluid was unable to pass into the throat.
Please advice what to do next.

Regards, XXXXXXX
doctor
Answered by Dr. N. K. Misra 6 hours later
Dear XXXXXXX
thanks for getting back to us,
This information takes care of one big surgical problem which is called 'nasoor'. Now it is only a surface disorder,which is not being treated correctly as yet.
Basically antibiotic drops and ointment(tobramycin drops4 times a day and ciprofloxin eye ointment daily at bed time )should solve the problem.
Eversion of punctum,if present,would have been commented by the doctors.
please do get back to me in case of any further query .
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Medical Topics

Recent questions on  Eye drop

doctor1 MD

hi,i have been diagnosed with mild epilepsy and was put on the tablet la*******,i cant remember the full name off top of my head,i began to have really itchy,inflamed eyes after a while,and my doc gave me antibiotic drops to treat,however my eyes became worse,and again after seeing doctor,he advised to stop taking epilepsy tabs,but to carry on with the eyedrops,however on a night i am feeling short of breath now,as if somebody is stood on my chest.advise if you can..

doctor1 MD

Hi I have a four month old son who had sticky eyes after birth and was given eye drops I used them for a a week or two and now his right eye is better and the left is getting better but it looks considerably smaller than the other. I stopped using them much beofre i started to notice the change. What could be causing this? Could it be the eye drops?

doctor1 MD

My 4 month old litt;e baby boy has an eye infection since birth. He has a green discharge from the eye and constant watering of the eye which is making the skin ont he side of his face very red and sore. He has had two courses of eye drops (antibiotics) which made no difference at all. Lately I noticed that the second eye is becoming infected. I am currently just washing it with sterile water and cotten wool as I have been from birth but still no improvement. Should I see the dr again?

doctor1 MD

I have angioedema, however, the redness, itching and discomfort I have been experiencing for the past week is growing worse and is only located on the outsides of both underarms. I take doxepin for the angioedema. I have been using three new prescription eye drops for cataract pre/post op: 1. Gatifloxacin 2. Lotemax and 3. Prolensa (my next op is 6/30/14 for my right eye). This new condition only began after my first cataract surgery on 6/16/14 and kept me awake most of last night. I am using neosporone on both sites. Thank you for any information you might offer. CW

doctor1 MD

Hi Doctor Please suggest what is this problem on eyes and how it can be cured.

doctor1 MD

Bottom eye lids swollen, tender to the touch and when I blink. Skin under eye is swollen and pinkish in color. When bottom eye lids are pulled away there is puss in lining of the lids. Began about six days ago, some crusting in eye lashes upon...

doctor1 MD

Hi,My 5yrs old son when ever he wakes up in the morning he cries saying that he is not able to see the sun light or light and starts rubbing his eyes.we also found that eyes swell up and find redness only at the time of wakes up and after a while...